Volume 9, issue 3 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Limit groups for relatively hyperbolic groups. {I}. The basic tools

Daniel Groves

Algebraic & Geometric Topology 9 (2009) 1423–1466
Abstract

We begin the investigation of Γ–limit groups, where Γ is a torsion-free group which is hyperbolic relative to a collection of free abelian subgroups. Using the results of Druţu and Sapir [Topology 44 (2005) 959-1058], we adapt the results from the author’s paper [Algebr. Geom. Topol. 5 (2005) 1325-1364]. Specifically, given a finitely generated group G and a sequence of pairwise nonconjugate homomorphisms {hn: G Γ}, we extract an –tree with a nontrivial isometric G–action.

We then provide an analogue of Sela’s shortening argument.

Keywords
relatively hyperbolic group, limit group
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20F67, 20E08, 57M07
References
Publication
Received: 20 March 2008
Revised: 17 December 2008
Accepted: 14 May 2009
Published: 26 July 2009
Authors
Daniel Groves
Department of Mathematics
University of Illinois at Chicago
851 S Morgan St
Chicago, IL 60607-7045
USA
http://www.math.uic.edu/~groves